quazepam FDA Alerts
The FDA Alert(s) below may be specifically about quazepam or relate to a group or class of drugs which include quazepam.
MedWatch Safety Alerts are distributed by the FDA and published by Drugs.com. Following is a list of possible medication recalls, market withdrawals, alerts and warnings. For the latest FDA MedWatch alerts, go here.
Recent FDA Alert(s) for quazepam
Drug Safety Communication: Benzodiazepine Drug Class - Boxed Warning Updated to Improve Safe Use
Sep 23, 2020
Audience: Patient, Health Professional, Pharmacy
ISSUE: The FDA is requiring the Boxed Warning, FDA’s most prominent warning, be updated by adding other information to the prescribing information for all benzodiazepine medicines. This information will describe the risks of abuse, misuse, addiction, physical dependence, and withdrawal reactions consistently across all the medicines in the class. The FDA is also requiring updates to the existing patient Medication Guides to help educate patients and caregivers about these risks.
Other changes are also being required to several sections of the prescribing information, including to the Warnings and Precautions, Drug Abuse and Dependence, and Patient Counseling Information sections.
BACKGROUND: Benzodiazepines are a class of medicines approved to treat generalized anxiety disorder, insomnia, seizures, social phobia, and panic disorder.
Health Care Professionals
- Consider the patient’s condition and the other medicines being taken, and assess the risk of abuse, misuse, and addiction.
- Limit the dosage and duration of each medicine to the minimum needed to achieve the desired clinical effect when prescribing benzodiazepines, alone or in combination with other medicines.
- Use a gradual taper to reduce the dosage or to discontinue benzodiazepines to reduce the risk of acute withdrawal reactions.
- Take precautions when benzodiazepines are used in combination with opioid addiction medications.
Patients, Parents, and Caregivers
- Always tell your health care professionals about all the prescription and over-the-counter (OTC) medicines you are taking or any other substances you are using, including alcohol.
- Take benzodiazepines and all medicines exactly as prescribed by your health care professional
- Discuss a plan for slowly decreasing the dose and frequency of your benzodiazepine(s) with your health care professional.
- Contact your health care professional if you experience withdrawal symptoms or your medical condition worsens.
- Go to an emergency room or call 911 if you have trouble breathing or other serious side effects such as seizures.
Patients and health care professionals are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:
Complete and submit the report online.
Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the form, or submit by fax to 1-800-FDA-0178.
Mar 14, 2007
Audience: Healthcare professionals, consumers[Posted 03/14/2007] FDA notified healthcare professionals of its request that all manufacturers of sedative-hypnotic drug products, a class of drugs used to induce and/or maintain sleep, strengthen their product labeling to include stronger language concerning potential risks. These risks include severe allergic reactions and complex sleep-related behaviors, which may include sleep-driving. Sleep driving is defined as driving while not fully awake after ingestion of a sedative-hypnotic product, with no memory of the event. FDA also requested that each product manufacturer send letters to health care providers to notify them about the new warnings, and that manufacturers develop Patient Medication Guides for the products to inform consumers about risks and advise them of potential precautions that can be taken.
[March 14, 2007 - News Release - FDA]